Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 20, 2018, 9:39 AM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It took effect at Aug 21, 2018, 2:30 PM CDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2018, 9:39 AM CDT (14:39 UTC)
- In effect from
- Aug 21, 2018, 2:30 PM CDT
- Expired
- Aug 24, 2018, 9:51 AM CDT
- In force
- 67 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Joseph (SJSM7). The gauge peaked at 18.42 ft at Aug 22, 2018, 3:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
875
WGUS43 KEAX 201439
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
939 AM CDT Mon Aug 20 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-211438-
/O.NEW.KEAX.FL.W.0027.180822T0600Z-180825T1440Z/
/SJSM7.1.ER.180822T0600Z.180823T1200Z.180824T1440Z.NO/
939 AM CDT Mon Aug 20 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from late Tuesday night to Saturday morning.
* At 8:30 AM Monday the stage was 14.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 20.4 feet by Thursday morning. The river
will fall below flood stage by late Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 14.3 Mon 08 AM 20.4 Thursday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$8 follow-up statements
397
WGUS83 KEAX 210239
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
939 PM CDT Mon Aug 20 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-220239-
/O.EXT.KEAX.FL.W.0027.180821T1950Z-180825T1715Z/
/SJSM7.1.ER.180821T1950Z.180822T1800Z.180824T1715Z.NO/
939 PM CDT Mon Aug 20 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from Tuesday afternoon to Saturday afternoon.
* At 8:30 PM Monday the stage was 14.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and
continue to rise to near 20.4 feet by early Wednesday afternoon.
The river will fall below flood stage by early Friday afternoon.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 14.8 Mon 08 PM 20.4 early Wednesday
afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$709
WGUS83 KEAX 211437
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
937 AM CDT Tue Aug 21 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-221437-
/O.EXT.KEAX.FL.W.0027.180821T1930Z-180825T0834Z/
/SJSM7.1.ER.180821T1930Z.180822T1800Z.180824T0834Z.NO/
937 AM CDT Tue Aug 21 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from this afternoon to late Friday night.
* At 7:30 AM Tuesday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.8 feet by early Wednesday afternoon. The river will
fall below flood stage by Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.6 Tue 07 AM 18.8 Wednesday afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$257
WGUS83 KEAX 220140
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
840 PM CDT Tue Aug 21 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-230140-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-180825T0800Z/
/SJSM7.1.ER.180821T2133Z.180823T0000Z.180824T0800Z.NO/
840 PM CDT Tue Aug 21 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* until late Friday night.
* At 7:30 PM Tuesday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by
Wednesday evening. The river will fall below flood stage Friday
morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.4 Tue 07 PM 19.0 Wednesday evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$738
WGUS83 KEAX 221513
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1013 AM CDT Wed Aug 22 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-231513-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-180825T0700Z/
/SJSM7.1.ER.180821T2133Z.180822T1800Z.180824T0700Z.NO/
1013 AM CDT Wed Aug 22 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* until late Friday night.
* At 9:30 AM Wednesday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
afternoon. The river will fall below flood stage early Friday
morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.4 Wed 09 AM 18.5 this afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$393
WGUS83 KEAX 230140
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
840 PM CDT Wed Aug 22 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-240140-
/O.CON.KEAX.FL.W.0027.000000T0000Z-180825T0700Z/
/SJSM7.1.ER.180821T2133Z.180822T1745Z.180824T0700Z.NO/
840 PM CDT Wed Aug 22 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* until late Friday night.
* At 7:30 PM Wednesday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.4 Wed 07 PM 18.3 early Thursday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$578
WGUS83 KEAX 231441
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
941 AM CDT Thu Aug 23 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-241441-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-180825T0800Z/
/SJSM7.1.ER.180821T2133Z.180822T1745Z.180824T0800Z.NO/
941 AM CDT Thu Aug 23 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* until late Friday night.
* At 8:30 AM Thursday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.1 Thu 08 AM 17.9 this afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$416
WGUS83 KEAX 240118
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
818 PM CDT Thu Aug 23 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-250118-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-180825T0900Z/
/SJSM7.1.ER.180821T2133Z.180822T1745Z.180824T0900Z.NO/
818 PM CDT Thu Aug 23 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* until late Friday night.
* At 7:30 PM Thursday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.6 Thu 07 PM 17.2 early Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$921
WGUS83 KEAX 241451
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
951 AM CDT Fri Aug 24 2018
...The Flood Warning is cancelled for the following river in
Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-241521-
/O.CAN.KEAX.FL.W.0027.000000T0000Z-180825T0900Z/
/SJSM7.1.ER.180821T2133Z.180822T1745Z.180824T0930Z.NO/
951 AM CDT Fri Aug 24 2018
The Flood Warning is cancelled for
The Missouri River at St Joseph.
* At 9:30 AM Friday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 4:30 AM Friday.
* Forecast...The river will continue to fall to 15.7 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.6 Fri 09 AM 16.4 this afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:29 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 20, 6:29 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 629 AM CDT Mon Aug 20 2018 .Discussion... Issued at 326 AM CDT MON AUG 20 2018 The potent mid level trough, which caused the off-and-on rain over the last 12-16 hours is continuing its push to the east this AM. Currently the trough is located over the KS/MO/NE common border region. On water vapor imagery the anatomy of this trough is clearly evident with the moist conveyor belt continuing precipitation over far northern MO into Iowa and Nebraska. Also evident in WV imagery this hour is the very pronounced dry slot punching through the majority of the forecast area and pushing north/northeast through northern and northeastern Missouri. This dry slot has been responsible for the more truncated rainfall totals south of HWY 36. While some areas south of HWY 36 did receive 1-3 inches of rain, most areas saw less than an inch. On the backside of this trough, a fairly thick low level stratus will persist through the day, and some light off-and-on showers will continue through most of Monday. Not anticipating much more accumulation, but spits of moisture will continue for the next 12-24 hours. At the surface, analysis reveals a fairly potent low level cyclone, also centered in the KS/MO/NE common border regions. As the tight surface cyclone pushes E/NE through the day the better pressure gradient on the backside will also move into the area. This will manifest itself with increasing winds through the morning hours and into the afternoon. Expect NW winds in the 15 to 25 mph range through most of the day. By tonight the trough will clear the area and we enter a period of fair weather for the middle part of the week. Temperatures this week will remain rather mild, especially for mid/late August, when daily normal highs should reach the middle to upper 80s. Surface ridging will affect the area with cooler and drier air. This will effectively bring an anomalously cool couple days for Tuesday through Thursday as that surface ridge takes hold the area. Expect daytime highs on Tue-Thu to remain in the upper 70s to lower 80s, nearly 10 degrees below normal. With the surface ridge solidly in place and with any discernible boundary well to the south of the forecast area, there will be little to no chance for precipitation during the Tue-Thu timeframe. Mid level ridging further suppresses the chance for rain during this time. By Friday though, the surface ridge moves east, and southerly return flow moves in with warmer and moister air. Expect highs for Friday through Sunday to reflect more of a normal profile for late August, with highs in the upper 80s to lower 90s. The next appreciable chance for rain will come Friday, as another shortwave trough moves through the area, kicking off a chance for showers and thunderstorms Friday morning. && .Aviation...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 626 AM CDT MON AUG 20 2018 MVFR/IFR CIGS expected for portions of the day. Expect these CIGS to remain around FL010, with periods on either side of that level. Could also see occasional off and on showers through the day, with brief periods of sub-VFR VIS with these passing showers. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, Aug 20, 5:15 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Mon Aug 20 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Mon Aug 20 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Scattered showers are expected to persist across the region through the day with isolated thunder possible. No severe weather is expected with this activity. Shower and isolated thunder chances will tapper off overnight from west to east across the area. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .Thunderstorms... Thunderstorm chances return late Thursday into Friday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
River Flood Warnings in Missouri, 2018River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.